Alert archive / Wisconsin / Frost Advisories in 2014

Frost Advisory 7, NWS Green Bay, WI

September 21, 20148 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 21, 2014, 2:24 PM CDT for 8 counties in Wisconsin. It took effect at Sep 22, 2014, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2014, 2:24 PM CDT (19:24 UTC)
In effect from
Sep 22, 2014, 1:00 AM CDT
Expired
Sep 22, 2014, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS73 KGRB 211924
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CDT SUN SEP 21 2014

...FROST EXPECTED OVER NORTHERN WISCONSIN TONIGHT...

.MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED LATER TONIGHT AS
AN AREA OF HIGH PRESSURE MOVES TOWARDS THE GREAT LAKES REGION.
TEMPERATURES ARE FORECAST TO QUICKLY DROP INTO THE 30S AFTER
MIDNIGHT AND ALLOW FOR AREAS OF FROST TO DEVELOP.

WIZ005-010>013-018-019-021-073-220330-
/O.NEW.KGRB.FR.Y.0007.140922T0600Z-140922T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...CRIVITZ
224 PM CDT SUN SEP 21 2014

...FROST ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM CDT
MONDAY. 

* TEMPERATURE...TEMPERATURE WILL FALL INTO THE 33 TO 37 DEGREE
  RANGE. IT IS POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD
  DROP BELOW FREEZING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST
  IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
661 
WWUS73 KGRB 220221
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
921 PM CDT SUN SEP 21 2014

...WIDESPREAD FROST EXPECTED OVER NORTHERN WISCONSIN...

.MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP INTO THE UPPER 20S TO MIDDLE 30S...CAUSING WIDESPREAD FROST
TO DEVELOP. SOME LOCATIONS WILL EXPERIENCE A HARD FREEZE.

WIZ005-010>013-018-019-021-073-221300-
/O.CON.KGRB.FR.Y.0007.140922T0600Z-140922T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...CRIVITZ
921 PM CDT SUN SEP 21 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
MONDAY...

* TEMPERATURES WILL FALL INTO THE 28 TO 34 DEGREE RANGE. THIS
  WILL ALLOW WIDESPREAD FROST TO DEVELOP. THE TYPICAL COLD SPOTS
  WILL LIKELY EXPERIENCE A HARD FREEZE.

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF
  PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 21, 11:57 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 21, 11:57 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1157 AM CDT SUN SEP 21 2014

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 328 AM CDT SUN SEP 21 2014

SHARP UPPER TROUGH WILL EXIT THE AREA EARLY TODAY AND THE SHOWERS
WILL END. IT WILL BE QUITE COOL WITH TEMPERATURES 5 TO 10 DEGREES
BELOW NORMAL. SKIES SHOULD CLEAR DURING THE AFTERNOON AND EARLY
EVENING. FROST IS POSSIBLE IN NORTHERN WISCONSIN WITH AREAS OF FOG
ELSEWHERE. NICE WEATHER EXPECTED MONDAY WITH SUNSHINE AND
SEASONABLE TEMPERATURES.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 328 AM CDT SUN SEP 21 2014

MODELS CONTINUE TO BE IN DECENT AGREEMENT WITH THE OVERALL LARGE
SCALE PATTERN THROUGH THE LONG TERM PERIOD. AMPLIFIED PATTERN WILL
BE IN PLACE MONDAY NIGHT WITH RIDGING OVER THE ROCKIES INTO WEST
CENTRAL CANADA...AND A TROUGH OVER THE EASTERN SEABOARD. THIS
PATTERN WILL TRANSITION DURING THE MID AND LATE WEEK TO A DEEP
TROUGH OVER THE EASTERN PACIFIC AND RIDGING OVER MUCH OF THE
CENTRAL/EASTERN U.S. AT THE SURFACE...A SPRAWLING AREA OF HIGH
PRESSURE WILL SETTLE OVER THE OHIO VALLEY ON TUESDAY...THEN SLOWLY
SHIFT TOWARD THE NORTHEAST U.S. LATE IN THE WEEK. SMALLER SCALE
FEATURES...MAINLY A MID-UPPER LEVEL SHORTWAVE...WILL BRING THE
ONLY CHANCE OF RAIN THROUGH THE PERIOD. OTHERWISE...DRY AND VERY
PLEASANT CONDITIONS ARE EXPECTED...WITH ABOVE NORMAL TEMPERATURES
EXPECTED.

ONLY ISSUE MONDAY NIGHT APPEARS TO BE FOG DEVELOPMENT...AS HIGH
PRESSURE WILL BE SLOWLY PUSHING EAST OF THE AREA...AND UPPER
RIDGING SPREADS ACROSS THE WESTERN GREAT LAKES. LIGHT WINDS AT
THE SURFACE AND ALOFT WOULD FAVOR FOG DEVELOPMENT AS SOME MOISTURE
WILL REMAIN/RETURN TO THE AREA AS WEAK WARM AIR ADVECTION OCCURS.
CURRENT FORECAST MENTIONS PATCHY FOG...AND SEE NO REASON TO REMOVE
IT. TEMPS LOOK TO WARM ENOUGH...850MB CLIMB TO AROUND 10C VS. 5C
ON SUNDAY NIGHT...TO HOLD OFF ANY FROST MENTION OVER THE NORTH.

AFTER A DRY TUESDAY AND TUESDAY NIGHT...SOME QUESTIONS ENTER THE
DRY FORECAST...AS MODELS CONTINUE TO SHOW WHAT WAS LEFT OF A
CLOSED UPPER LOW OFF THE CALIFORNIA COAST...EJECTS OUT AS A
SHORTWAVE TROUGH WHICH CROSSES THE UPPER MISSISSIPPI VALLEY MID-
WEEK...THEN WEAKENS AND TRIES TO LIFT NORTH INTO CANADA AS IT
APPROACHES THE WESTERN GREAT LAKES. THERE IS SOME MODEL
DISAGREEMENT ON HOW THIS WILL PLAY OUT...AND HOW FAR EAST THIS
SHORTWAVE WILL BE ABLE TO PUNCH INTO THE STRONG RIDGE OVER THE
EASTERN U.S. WILL FAVOR THE DRIER SOLUTIONS...AND ONLY CARRY SOME
SLIGHT CHANCE POPS ACROSS NORTH CENTRAL WI WEDNESDAY AND WEDNESDAY
NIGHT...AND KEEP THINGS DRY ELSEWHERE. CLOUDS SHOULD INCREASE
AHEAD OF THE SHORTWAVE...ESPECIALLY TOWARD WESTERN WI. HIGH
PRESSURE WILL BE PARKED OVER THE AREA FOR THE END OF THE
WEEK AND INTO THE WEEKEND...BRINGING DRY WEATHER. HIGHS MAINLY IN
THE UPPER 60S (NORTH) AND 70S (ELSEWHERE) ARE EXPECTED...WITH A
FEW 80S NOT OUT OF THE QUESTION AS 850MB TEMPS CLIMB TO THE MID-
TEENS.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1053 AM CDT SUN SEP 21 2014

AN UPPER LEVEL DISTURBANCE WILL PRODUCE MVFR CEILINGS THROUGH EARLY
AFTERNOON. PARTIAL CLEARING IS EXPECTED DURING THE AFTERNOON HOURS
THEN CLEAR SKIES OVERNIGHT. FOG IS EXPECTED TO DEVELOP IN CENTRAL
AND NORTHERN TAF SITES AFTER MIDNIGHT...WITH MVFR VSBYS POSSIBLE
IN CENTRAL WISCONSIN AND MVFR TO OCCASIONAL IFR VSBYS IN NORTHERN
WISCONSIN. AFTER FOG DISSIPATES EARLY MORNING...HIGH PRESSURE WILL
RESULT IN VFR SCATTERED CU CONDITIONS MONDAY WITH A WESTERLY WIND.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......BERSCH
AVIATION.......ALLEN
Hazardous weather outlook, Sep 21, 3:20 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
320 AM CDT SUN SEP 21 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220830-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
320 AM CDT SUN SEP 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE IN NORTHERN WISCONSIN TONIGHT. GARDENERS MAY WISH
TO COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-220830-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
320 AM CDT SUN SEP 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTH WINDS AND BUILDING WAVES COULD RESULT IN CONDITIONS
HAZARDOUS TO SMALL CRAFT TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 9:00 PM CDTSmall Craft AdvisoryGRB28 hr
Sep 20, 11:21 PM CDTSpecial Marine WarningGRB99 min

Nearby

Frost Advisories in Wisconsin, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.